| Model Number |
24686 |
| Medical Device Problem Codes |
Material Rupture (1546); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/05/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon ruptured and tip damaged occurred.The target location was located in the left upper extremity vessel.A 4.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.During the procedure, the balloon was inflated for approximately 30 to 60 seconds at 22 to 24 atmospheres for the second time.It was discovered that the balloon had ruptured.Upon removal, it was observed that the tip of the balloon was broken.The procedure was then completed using another the same device.No complications were reported, and the patient was stable.
Event or Problem Description
It was reported that balloon ruptured and tip damaged occurred.The target location was located in the left upper extremity vessel.A 4.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.During the procedure, the balloon was inflated for approximately 30 to 60 seconds at 22 to 24 atmospheres for the second time.It was discovered that the balloon had ruptured.Upon removal, it was observed that the tip of the balloon was broken.The procedure was then completed using another the same device.No complications were reported, and the patient was stable.It was further reported that the target lesion was located was 78% stenosed and was located in the severely tortuous and severely calcified left upper extremity vessel.Additionally, it was noted that no tip fracture or detachment occurred.
Additional Manufacturer Narrative
Device evaluated by mfr: the gladiator elite was returned for analysis.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 16mm distal of the proximal markerband.The distal section of balloon material was also torn longitudinally beginning at the circumferential tear and extending for approximately 12mm distally.No other issues were noted with the balloon material.As per specification 90519237 the rated burst pressure for this device is 24 atmospheres.A visual examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to be kinked at more than one location.Both markerbands were undamaged and present on the shaft of the device.
Event or Problem Description